Doctor insights on:
Naproxen Liver Damage
Yes, but unlikely: Advil (ibuprofen) is a non-steroid anti-inflammatory drug. All nsaids have the potential to cause kidney injury (nephrotoxicity) and elevated liver enzymes (hepatoxicity). Both would be uncommon if used as prescribed in a healthy person, more concerning would be the risk of stomach bleeding. At your age, you should work with your pt to resolve the pain so as to be able to stop taking nsaids in the long run. ...Read more
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
Question?: I'm not sure what the question is - if you are asking if tylenol (acetaminophen) can damage the liver, then yes. The fda recently decreased the maximum dose for tylenol (acetaminophen) to 3, 000 mg per 24 hours in healthy adults. For kids or those with medical problems, the dose is even less. Overdosing on the active ingredient in tylenol (acetaminophen) is one of the worst deaths i've ever seen. ...Read more
It can but not: because of the opiate in it - hydrocodone - but rather the acetaminophen (tylenol) that is also included in the pill. Some forms of combination pain pills had as much as 750 mg of tylenol in them, but recent FDA regulations require that no more than 325 mg of tylenol be in any single tablet of combination medications. More than 10 grams (20 extra strength pills) can be lethal, less with alcohol. ...Read more
Over 3000-4000mg/day: Can cause liver damage. One time using 7000 mg or more can cause permanent liver damage which may take weeks, months or years to show up. ...Read more
Usually yes: so go aheadGet a more detailed answer ›
Mirtazapine-elevated liver enzymes. Does drug induced elevated liver enzymes mean permanent liver damage?
Yes: There is a risk of liver damage, this risk is increased with preexisting liver problems or very high doses of the med. Usually your doctor will make that assessment and monitor your liver enzymes before and while you are on it. Properly monitored the risk is low. ...Read moreSee 2 more doctor answers
Discuss w/ your Dr: There are many different medications for depression and that dose may be low for one and high for another. I know that ALL can harm livers and 5% of liver disease is attributed to them. That's not saying it will happen, but it's a serious concern. Consider non-drug CBT Tx as a way to minimize or avoid drugs - they are best to think of as short-term support while learning life skills. Best! ...Read more
Depends but yes: What is the cause of the liver damage (virus, immune system, toxins, drugs)? Is the damage ongoing (alcohol, etc.)? In most cases, the liver has an amazing capacity to repair itself and reverse scar tissue that has formed. A person can donate half their liver to another person and they will both usually be ok. Treat your liver well and it will treat you well. ...Read moreSee 1 more doctor answer
Depends, often yes: Alcohol harms the liver in stages, and until the very end stages (cirrhosis = scarring), the damage is reversible if one stops drinking. First is alcoholic hepatitis, which can show just on lab tests, or can cause right upper abdominal pain, nausea/vomiting, bloating, jaundice (yellow skin), bruising/bleeding, and hormone changes. Quitting drinking at any stage will improve health & decrease risks. ...Read moreSee 1 more doctor answer
Possibly: Although they would be very rare side effects, Ibuprofen can cause liver problems including hepatitis and jaundice and kidney problems including kidney damage and kidney failure. I strongly recommend that you see a healthcare provider if you think you might have some of these side effects. ...Read more
- Talk to a doctor live online for free
- Elevated liver enzymes and naproxen
- Can naproxen hurt fatty liver?
- Damaged liver side effects
- Ask a doctor a question free online
- What causes damage to the liver?
- Severe liver damage symptoms
- Liver damage due to alcoholism
- Alcoholism signs of liver damage
- Talk to a rheumatologist online for free